MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85409
Health Effect - Clinical Code Occlusion (1984)
Date of Event 08/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that the stent did not cross a 100% left common iliac artery occlusion.The stent was not deployed.
 
Additional Manufacturer Narrative
Engineering investigation: the returned device was evaluated to determine the cause of the complaint (failure to cross the lesion).Upon inspection the stent was in its original crimped position between the two radiopaque ro marker bands.The crimped stent diameter was measured and was 2.4mm.This diameter is indicative of a properly crimped stent and is in line with the diameters of the 20 stents measured during the lot qualification process.The balloon showed no signs that the stent had been attempted to be deployed.To ensure the device was functional the catheter was prepped per the instructions for use and the stent deployed to 8atm as specified on the product label.The stent opened without issue and was fully functional.The stent deployed perfectly.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing associated with the complaint.There were no issues in regards to the stents being able to pass through the introducer sheath.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.The details provided indicate that the lesion was 100% occluded and is likely the reason the icast covered stent could not pass through.Clinical evaluation: aortoiliac occlusive disease is the blockage of the aorta, the main blood vessel in the body, or the iliac arteries.The iliac arteries are the branches that the aorta divides into around the level of the belly button to provide blood to the legs and the organs in the pelvis.This blockage is typically caused by a buildup of plaque and/or calcification within the walls of the blood vessels.The instructions for use (ifu) state as a contraindication non-compliant obstructions where full expansion of a balloon dilatation catheter cannot be achieved during pre-dilation, or where obstructions cannot be dilated sufficiently to allow passage of the delivery catheter.The ifu also warns that special care should be taken to ensure that the appropriate size device and guidewire are selected prior to introduction.Native lumen dimensions must be accurately measured, not estimated.

Brand Name
ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack 03054
MDR Report Key6894783
Report Number3011175548-2017-00124
Device Sequence Number16267402
Product Code JCT
UDI-Device Identifier00650862854091
UDI-Public00650862854091
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/02/2019
Device Model Number85409
Device Catalogue Number85409
Device Lot Number244947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR